MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1140-040
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left iliac vein.A 14x40mm armada 35 balloon dilatation catheter (bdc) was advanced to the target lesion without issue.Upon the first inflation to nominal pressure, the balloon ruptured.Resistance was noted during removal of the bdc from the anatomy.Upon removal, it was noted that a piece of balloon material separated and remained in the vessel.A non-abbott stent was advanced without issue and implanted to cover the piece of separated balloon.A non-abbott bdc was used to successfully complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints.It should be noted that the indication for use section of the armada 35 instruction for use (ifu) states: the device is intended for dilatation of lesions in the renal, iliac, femoral, popliteal, tibial, and peroneal arteries and for the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.Although it was reported that the armada 35 was being used to dilate the left iliac vein instead of the artery, it could not be determined if the off-label use caused or contributed to the reported issues.Based on the information provided, a definitive cause could not be determined for the reported balloon rupture resulting in difficulty removing, material separation and unexpected medical intervention to embed the separated material.It is possible that the balloon rupture was the result of interaction with anatomy or associated devices.Additionally, the resistance encountered with the guide wire during removal and separation may have occurred due to the balloon material and inner member collapsing over the guide wire after the balloon ruptured; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12857973
Report Number2024168-2021-10710
Device Sequence Number14454297
Product Code LIT
UDI-Device Identifier08717648155024
UDI-Public08717648155024
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberB1140-040
Device Catalogue NumberB1140-040
Device Lot Number10531G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown